Arkansas, 2007

Hail in Arkansas, May 7, 2007

May 7, 2007 · NWS SHV · 5 events in 2 counties and zones

Strong to severe thunderstorms across eastern Oklahoma and western Arkansas and extreme northeast Texas produced an outflow boundary which traveled south and east into portions of the four state region during the afternoon and evening hours of May 7th. a few isolated severe thunderstorms developed along the outflow boundary producing large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Strong to severe thunderstorms across eastern Oklahoma and western Arkansas and extreme northeast Texas produced an outflow boundary which traveled south and east into portions of the four state region during the afternoon and evening hours of May 7th. With a very unstable atmosphere already in place...a few isolated severe thunderstorms developed along the outflow boundary producing large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 7, 9:54 AM CST, 3 hours 1 minute earlier.

Area forecast discussion, May 7, 9:54 AM CST, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1054 AM CDT MON MAY 7 2007

.DISCUSSION...
NO CHANGES TO PREVIOUS FORECAST. REMOVED MORNING CLOUDINESS
WORDING. POPS LEFT ALONE WITH SLIGHT CHANCES EVERYWHERE EXCEPT
CHANCE POPS NORTHWEST CORNER. CONVECTION CONTINUES TO STREAM
NORTHWARD ACROSS N TX AND E OK. TRAJECTORIES MAKE IT APPEAR THAT
OUR AREA WILL MISS THE BRUNT. /17/

&&

.AVIATION...
VFR CONDITIONS ARE EXPECTED TO CONTINUE FOR MOST OF THE UPCOMING TAF
PERIOD...AS SURFACE HIGH PRESSURE OVER THE EAST COAST AND AN UPPER
LEVEL RIDGE CONTINUES TO INFLUENCE THE WEATHER PATTERN ACROSS THE
AREA. LOW LEVEL MOISTURE FROM THE GULF WILL CONTINUE TO BE FED INTO
THE AREA VIA SOUTHERLY FLOW...BUT THE MID LEVELS LOOK TO REMAIN
FAIRLY DRY. SCATTERED CU SHOULD DEVELOP BY 18Z WITH HEATING...BUT
CONVECTION WILL BE LIMITED BY THE WARM AND DRY AIR ALOFT. A FEW
SHOWERS HAVE BEEN OBSERVED IN EAST TEXAS THIS MORNING...AND A STRAY
SHOWER OR TWO VISITING ARKLATEX TERMINALS IS NOT TOTALLY OUT OF THE
QUESTION TODAY. /23/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  69  87  67  86 /  10  20  20  10
MLU  66  85  63  85 /  10  20  20   0
DEQ  67  84  64  82 /  10  20  20  20
TXK  68  84  66  84 /  10  20  20  10
ELD  65  85  63  84 /  10  20  20  10
TYR  69  86  66  85 /  10  20  20  10
GGG  69  87  66  85 /  10  20  20  10
LFK  69  88  66  86 /  10  10  10   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

17/23
Hazardous weather outlook, May 7, 11:00 AM CST, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON MAY 7 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-081100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT MON MAY 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
TODAY ACROSS MAINLY NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND
SOUTHWEST ARKANSAS. WITH A VERY UNSTABLE ATMOSPHERE EXPECTED THIS
AFTERNOON AND THIS EVENING...A FEW OF THESE STORMS COULD BECOME
SEVERE PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. HOWEVER...
WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THERE IS ONLY A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY NORTH
OF THE INTERSTATE 30 CORRIDOR...FOR TUESDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...SHOULD NOT BE NEEDED TODAY OR TONIGHT.

17

In the hours before

Local storm report, May 7, 8:41 AM CST, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
941 AM CDT MON MAY 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     10 NE QUITMAN           32.45N 92.60W
05/03/2007                   JACKSON            LA   LAW ENFORCEMENT

            NUMEROUS TREES BLOWN DOWN AND A COUPLE OF MOBILE HOMES
            WITH ROOF DAMAGE JUST NORTH OF VERNON LOUISIANA.

&&

03

The radar

The Western Arkansas radar (KSRX), 148 km away, was scanning. The volume nearest the first event began at 18:53 UTC.

Open the radar archive at this moment

Event by event

5 hail. Local standard time, as filed.

Hail, Sevier

When
May 7, 12:55 PM CST
Where
Sevier County, Lockesburg
Measured
1 in hail
Reported by
Post Office
Coordinates
33.970, -94.170

Nickel to quarter sized hail reported in town.

Hail, Sevier

When
May 7, 1:12 PM CST
Where
Sevier County, Lockesburg
Measured
1.25 in hail
Reported by
Law Enforcement
Coordinates
33.970, -94.170

Hail, Hempstead

When
May 7, 4:31 PM CST
Where
Hempstead County, 2 mi E of Fulton
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
33.620, -93.785

Hail, Hempstead

When
May 7, 4:49 PM CST
Where
Hempstead County, 6 mi E of Hope
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
33.670, -93.496

Hail, Hempstead

When
May 7, 5:10 PM CST
Where
Hempstead County, Hope
Measured
0.75 in hail
Reported by
Public
Coordinates
33.670, -93.600

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27163, 27164, 27165, 27166, 27167.